A good rule of thumb is that there are no absolutely harmless drugs. And even those ones that are marketed as safe to health can have numerous health effects. Viagra is no exception. Its principal ingredient – sildenafil – can cause some quite unexpected by-effects. Maybe one of the most unusual adverse events associated with sildenafil intake is hearing loss. This loss can be complete (long-term) or temporary (short-term).
If you are scared, don’t be: this by-effect is exceptionally rare. And still, one needs to beware of all possible case scenarios when taking sildenafil-containing meds.
What You Need to Know about Sildenafil
To most consumers sildenafil is commonly known as Generic Viagra, the much-hyped impotence drug. Its principle of action is based on its selective vasodilating effect. When getting into the bloodstream, it suppresses production of phosphodiesterase type 5 (more about pde5i you can read here), which prevents muscles in the blood vessels from physiologic relaxation that is normally a result of sexual stimulation. Briefly speaking, sildenafil enhances flood inflow to a penis by a temporary widening of vessels and improving circulation. It is typically prescribed to men suffering erectile dysfunction of different degree of severity.
What does a Typical Man Taking Sildenafil Look Like?
Though Generic Viagra can be prescribed to any male older than 18, there is a category of men, who can be called “typical” or “average” consumers of sildenafil-containing meds. Such a typical consumer is a man from 40 to 60. He can be married or not, but he is likely to suffer some heart or vascular disorders. He is often overweight and has elevated cholesterol and/or sugar levels. In many cases, he is in a pre-diabetic condition. He is inclined to a passive lifestyle and has periodic problems with blood pressure.
However, all these health conditions are not too severe and don’t cause a real discomfort. Sildenafil for him is just a way to maintain his sexual life without changing his lifestyle dramatically.
Generic Viagra Side Effects
Hearing Loss: an Expert Opinion
There are about 30 registered cases of partial or complete loss of hearing in men taking sildenafil or similar meds. In some cases it happened immediately after the administration of the drug. In other cases, it happened gradually in 1-2 days. In some patients only one ear suffered, while others lost hearing completely. The age of the affected men was 57 years (or older). The loss of hearing was frequently accompanied by dizziness and buzzing in ears. Till now, the particular reasons of this negative effect of Generic Viagra on hearing are not stated yet. Moreover, opinions vary and the evidence is not clear.
Today, there are several versions, explaining this phenomenon:
- Hearing loss is not caused by sildenafil. Most patients who reported on the problem are elderly or senior men, and at that age decreasing or loss of hearing occurs regularly.
- Perceptive hearing loss is often associated with CVD or diabetes. The same disorders are risk factors of impotence, so it’s no surprise that men taking Generic Viagra suffer decreasing of hearing.
- Sildenafil launches a chain of complex chemical reactions in the organism. Under certain circumstances these reactions affect an inner ear.
While all these hypotheses need further research, FDA obliged pharmaceutical companies to print warnings for patients buying Generic Viagra and other drugs with the similar effect, including Sildenafil.
All in all, the percentage of men who complained hearing problems after taking sildenafil is very small. Taking into account the fact that Viagra is used by about 23 million men all over the globe, 30 and even 100 or 500 recorded cases are virtually nothing.
However, you need to be aware of this potential danger anyway.
Experts give one general recommendation: if after administering Generic Viagra you feel hearing decreasing, the first thing you should do is to stop taking the med. In approximately 50% of cases, the hearing function restores as soon as the effect of the drug fades away. If the problem does not go away, you need to apply for a medical help.
Other Potential Dangers of Sildenafil
Of course the list of negative Viagra side effects is not limited by hearing loss solely. Some patients complain similar problems with vision, which in most cases are temporary. However, such cases are also rare. More common residual effects of Sildenafil are a trivial headache and/or dizziness, dryness in the mouth, upset stomach and diarrhea.
From the part of the cardiovascular system, the possible condition changes include:
- change in blood pressure,
- a chest pain.
The full list of Side Effects of Generic Viagra look at this page www.awcanadianpharmacy.com/generic-viagra-faq.php. In the majority of cases these negative reactions stop as soon as sildenafil’s effect fades away. Only severe allergic reactions, fainting or severe convulsions require emergency professional assistance.
You may also like
- 07 Dec
Hearing Loss Side Effects of “VIAGRA”
A good rule of thumb is that there are no absolutely harmless drugs. And even ...
- 23 Jun
Canadian Viagra: Unleash Your Wickedest Fantasies
Imagine a romantic dinner you’ve been fantasizing about the whole week and a fiasco in ...
- 28 May
Viagra That Contains No Sildenafil Citrate… Does It Really Exist?
Well, sildenafil citrate is the main ingredient that has changed the world isn’t it? So ...
- 13 May
Canadian Viagra and Alcohol
The most important issue arising with drugs, is whether alcohol is compatible with this tool. ...